Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Decisive subgroups of analytic groups


Author: T. Christine Stevens
Journal: Trans. Amer. Math. Soc. 274 (1982), 101-108
MSC: Primary 22E15; Secondary 54A10
DOI: https://doi.org/10.1090/S0002-9947-1982-0670922-9
MathSciNet review: 670922
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that every analytic group $ (L,\tau )$ contains a closed abelian subgroup $ H$ which is "decisive" in the sense that the Hausdorff topologies for $ L$ which are weaker than $ \tau $ are completely determined by their restrictions to $ H$. We show here that $ H$ must ordinarily contain the entire center of $ L$ but that the rest of $ H$ can in general be reduced. The proof involves constructing "unusual" topologies for abelian Lie groups.


References [Enhancements On Off] (What's this?)

  • [1] A. Gleason and R. Palais, On a class of transformation groups, Amer. J. Math. 79 (1957), 631-648. MR 0089367 (19:663d)
  • [2] M. Goto, Absolutely closed Lie groups, Math. Ann 204 (1973), 337-341. MR 0372118 (51:8335)
  • [3] -, Immersions of Lie groups, J. Math. Soc. Japan 32 (1980), 727-749. MR 589110 (82c:22011)
  • [4] F. B. Jones, Connected and disconnected plane sets and the functional equation $ f(x) + f(y) = f(x + y)$, Bull. Amer. Math. Soc. 49 (1942), 115-120. MR 0005906 (3:229e)
  • [5] G. Mostow, The fundamental group of a homogeneous space, Ann. of Math. 66 (1957), 249-255 MR 0088675 (19:561c)
  • [6] J. Nienhuys, Not locally compact monothetic groups. I, II, Nederl. Akad. Wetensch. Proc. Ser. A 73 = Indag. Math. 32 (1970), 295-326. MR 0277654 (43:3387)
  • [7] -, Construction of group topologies on abelian groups, Fund. Math. 75 (1972), 101-116. MR 0302810 (46:1953)
  • [8] T. C. Stevens, Weakening the topology of a Lie group, Trans. Amer. Math. Soc. (to appear). MR 688961 (84e:22010)
  • [9] D. Zerling, Some theorems on (CA) analytic groups, Trans. Amer. Math. Soc. 205 (1975), 181-192. MR 0364548 (51:802)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E15, 54A10

Retrieve articles in all journals with MSC: 22E15, 54A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0670922-9
Keywords: Analytic group, Lie group, (CA) analytic group
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society